MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY SUPPORT SYSTEM; N/A

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY SUPPORT SYSTEM; N/A
Catalog Number A1112
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that while the patient was being positioned in the mayfield infinity support system (a1112 for a chiari procedure, the surgeon stated that the ratcheting teeth were skipping.Though deliberate effort was made to ensure the clamp on both the left and right side was not too aggressive, the surgeon said he almost crushed the pediatric patient¿s head, but this was eventually prevented from occurring.Too much pounds of pressure was applied to the patient.This incident led to a 30-minute delay; however, the patient did not slip from the clamp and was not injured.Additional information received indicates that the "patient is ok.".
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The mayfield infinity support system (a1112) was not returned after three good faith attempts (gfes) were made; therefore, an evaluation of the device could not be performed and device history record (dhr) was unable to be reviewed.The root cause of the reported issue could not be determined.Based on the reported complaint, probable root cause includes damage to the unit and improper or suboptimal placement of the skull clamp on the patient.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD INFINITY SUPPORT SYSTEM
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key19051003
Report Number3004608878-2024-00044
Device Sequence Number7354738
Product Code HBM
UDI-Device Identifier10381780267720
UDI-Public10381780267720
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1112
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer05/17/2024
Initial Report FDA Received Date04/05/2024
Supplement Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age16 YR
Patient SexUnknown
Patient Weight122 KG